MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK NEO¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK NEO¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1400300-20
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Failure to Deflate (4060)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/06/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that during a procedure to treat a heavily calcified right coronary artery, a perforation occurred.The 3.0 x 20mm nc trek neo balloon dilatation catheter (bdc) was used to treat the perforation successfully; however, the balloon completely failed to deflate.The back stiff end of an unspecified guide wire was used in an attempt to pop the balloon but was unsuccessful.An attempt to snare the balloon was made, but also unsuccessful.Another attempt to pop the balloon was made by cutting the backside of the bdc shaft; however, this was also unsuccessful.The patient was to be transferred to the operating room; however, died during transport.In the physician opinion, the failure to deflate the balloon was due to interaction of the possibly kinked shaft and calcium and contributed to the death.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.A medical review was received and reviewed by an abbott vascular clinical specialist.The reviewer concluded that this was a case to treat an 80-year-old female with prior medical history of coronary arterial disease (cad).Post atherectomy using a non-abbott device revealed a perforation.The physician treated the perforation with balloon tamponade using the 3.0 x 20mm nc trek neo balloon dilatation catheter.The nc trek neo was able to successfully treat the perforation.The physician had trouble deflating the balloon and tried several techniques to achieve deflation.The inflated balloon necessitated emergency surgery; however, the patient expired during transportation.Based on the information received, the investigation determined that the reported issues appears to be related to operational context in this case, the device was not returned for analysis.The attending physician stated that the reported failure to deflate could be related to a possible kinked shaft and interaction with the patient¿s anatomy.It is possible that handling and/or manipulation of the device after insertion resulted in a shaft kink.The kinked shaft and/or heavily calcified anatomy likely caused a narrowed/restricted inflation lumen resulting in the reported failure to deflate.Multiple attempts were made to deflate the device.These attempts were unsuccessful, resulting in the foreign body in patient.The cause of death cannot be attributed to the use of the 3.0 x 20mm nc trek neo balloon dilatation catheter (bdc).However, it is reasonable to state that the nc trek neo was an indirect contributor to adverse events based on operational context of the procedure.The reported patient effect of death is listed in the coronary dilatation catheters (cdc), nc trek neo, instruction for use as a known patient effect.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
NC TREK NEO¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key24210852
Report Number2024168-2026-00404
Device Sequence Number20217290
Product Code LOX
UDI-Device Identifier08717648232534
UDI-Public(01)08717648232534(17)280930(10)51017G1
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K220634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1400300-20
Device Catalogue Number1400300-20
Device Lot Number51017G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2026
Supplement Date Received by Manufacturer03/06/2026
Initial Report FDA Received Date01/29/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age80 YR
Patient SexFemale
Patient Weight60 KG
Patient EthnicityNon Hispanic
Patient RaceWhite